Publications in Scientific Journals:

W. Liu, G. Meschke, H.A. Mang:
"Algorithmic Stabilization of FE Analyses of 2D Frictional Contact Problems with Large Slip";
Computer Methods in Applied Mechanics and Engineering, 192 (2003), 2099 - 2124.

English abstract:
This paper is concerned with a regularization method to avoid slip oscillations of contact nodes resulting from lack of C_1-continuity of low-order finite element discretizations. The purpose of this method is to enhance the robustness of contact algorithms for 2D contact analyses. Based on the actual finite element boundary, a virtual (smooth) boundary with C_1-continuity is established to define the normal vector and, in case of frictional contact, also the tangential vector. The proposed regularization method allows using standard low-order elements. The respective algorithm including the consistent contact matrix is derived for frictionless as well as for frictional contact. Selected numerical examples demonstrate the effectiveness of the method.

Online library catalogue of the TU Vienna:

Electronic version of the publication:

Created from the Publication Database of the Vienna University of Technology.